MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION LOOK; LOOK CHROMIC GUT, 4-0, 18" C6, 3/8 CIRCLE 19MM

SURGICAL SPECIALTIES CORPORATION LOOK; LOOK CHROMIC GUT, 4-0, 18" C6, 3/8 CIRCLE 19MM
Model Number 558B
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
Needle detached twice.First incident the needle remained grasped with the hemostat and removed/discarded.No injury or intervention.Second event the needle could not be located.The dentist performed a chest x-ray but no needle was found.The office was searched, needle not found.The dentist thought needle may have been sucked up by the high volume suction.No patient injury reported.
 
Additional Manufacturer Narrative
A review of the device history records confirmed there were no quality issues noted throughout the incoming inspection of raw material components, manufacturing, in-process or final inspection processes.No samples were provided for review or testing.No retained samples were available for review.If sterile samples from this lot or photographs become available at a later time, the devices and/or photos will be reviewed and/or tested and the results will be included in the file.A revised report will be submitted at that time.The suture size used to manufacture the reported lot was 4-0.Usp size 7-0 is the only size gut suture that is packaged dry.Usp size 6-0 through 4 gut sutures are packaged in a wetting solution and should be utilized promptly upon removing from the foil package.If these devices are opened, removed from the foil package and left exposed, the alcohol solution will evaporate, allowing the sutures to become dry, brittle and possibly break or detach during use.Natural absorbable sutures, like the products in this report, have a tendency to fray during knot construction.Additionally, there is considerably more variability in the retention of tensile strength than is found with other types of sutures.The needle detaching from the suture during use most likely resulted from the interaction of specific procedural related stress in contrast to the strength of the attachment.It''s also possible the devices are being grasped on or near the swaged end of the needle, damaging the suture, allowing the suture to break free from the needle.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.The surgeon should avoid unnecessary tension when running down knots, to reduce the occurrence of surface fraying and weakening of the strand.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without receiving the actual devices/packages for review, magnified photos of the devices/packages at the time of event or receiving details regarding the shipping, storage and handling of the devices, exposure time prior to use (are devices being utilized promptly upon opening to avoid the drying of the alcohol solution; drying of the suture material), preoperative preparation of the device(s) or the surgeon¿s technique, a definitive root cause cannot be determined at this time.

Brand Name
LOOK
Common Device Name
LOOK CHROMIC GUT, 4-0, 18" C6, 3/8 CIRCLE 19MM
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer Contact
luis knappenberger
1100 berkshire blvd.
ste 308
reading, PA 19608
MDR Report Key12849601
Report Number3010692967-2021-00051
Device Sequence Number14586153
Product Code GAL
UDI-Device Identifier10848782009197
UDI-Public(01)10848782009197(17)240327(10)AADZ924
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K896554
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 11/19/2021
Report Date (Section F) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model Number558B
Device Catalogue Number558B
Device Lot NumberAADZ924
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/26/2021
Device Age31 MO
Event Location Other
Date Report to Manufacturer10/26/2021
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown